The nursing student asks the instructor how concepts

Subject: Health Care / General Health Care
Question
1. The nursing student asks the instructor how concepts from microbiology directly relate to client care. The instructor’s best response is:

A. “It will assist you in understanding how health care providers choose anti-infective agents.”

B. “Knowledge of bacteria and their classification assists in the management of anti-infective therapy.”

C. “Studying microbiology will help you understand laboratory reports.”

D. “Microbiology is one of the few science electives that do not really have any direct effects on client care.”

2. A new antibiotic is classified as a bacteriocidal agent. This means that the drug:

A. slows the growth of the infectious agent.

B. has a high potency.

C. is highly efficacious.

D. kills the infectious agent.

3. Anti-infectives are grouped into pharmacological classes by their:

A. staining ability.

B. size or shape.

C. sensitivity.

D. mechanism of action.

4. The client asks the nurse why the health care provider did not prescribe the same antibiotic that the client always receives for an infection. The best response by the nurse would be:

A. “It doesn’t matter which antibiotic you take.”

B. “You don’t want to take the same antibiotic all the time.”

C. “Try this medicine, and if you’re not better in 10 days, return to the office.”

D. “These bacteria have developed resistance and will respond better to this antibiotic.”

5. The primary factor in the development of drug-resistant bacteria is the:

A. unwarranted use of antibiotics.

B. selection of the incorrect antibiotic.

C. lack of new antibiotics.

D. lack of client adherence.

6. Guidelines for preventing antimicrobial resistance include: Select all that apply.

A. using proper infection-control procedures.

B. shortening the duration of antibiotic administration.

C. using antimicrobials wisely.

D. preventing infections.

E. treating infections properly.

7. Which type of antibiotic carries the highest risk of an allergic response?

A. Tetracyclines

B. Aminoglycosides

C. Cephalosporins

D. Penicillins

8. The nurse knows that which antibiotic, when taken by a pregnant woman, can adversely affect the newborn’s hearing?

A. Mycins

B. Aminoglycosides

C. Sulfonamides

D. Tetracyclines

9. A female client is prescribed tetracycline for acne. When providing information regarding this drug, the nurse explains that tetracycline:

A. is contraindicated in people over 20 years old.

B. is classified as a narrow-spectrum antibiotic.

C. has been identified to be unsafe during pregnancy.

D. is used to treat a wide variety of disease processes.

10. Which client would require the administration of prophylactic antibiotics?

A. A client with inflammation at the infection site

B. A client with a viral infection

C. A client with a suppressed immune system

D. A client with pus at the infection site

11. A pregnant client is seen in the emergency department for an infection. The nurse anticipates that antibiotics prescribed for this client would not include: Select all that apply.

A. ampicillin.

B. minocycline.

C. neomycin.

D. streptomycin.

E. doxycycline.

12. The client on penicillin who is complaining of an abnormal vaginal discharge has a superinfection secondary to:

A. a nosocomial infection.

B. an overdose of penicillin.

C. the destruction by penicillin of normal flora in the vagina.

D. the development of an organism resistant to penicillin.

13. A client has been on an antibiotic for 2 weeks for treatment of an ulcer caused by Helicobacter pylori. The client asks the nurse if the antibiotic could be causing diarrhea. What is the nurse’s most accurate response?

A. “The infection has become severe.”

B. “This might be a secondary infection due to the antibiotic therapy.”

C. “The infection has a restricted group of microorganisms.”

D. “The organisms that caused the infection have developed immunity to the drug.”

14. The community outreach nurse is teaching a group of older clients how bacterial organisms become resistant to antibiotics. Which statements by the clients demonstrate understanding of the instruction? Select all that apply.

A. “I need to get the recommended immunizations so I don’t get an infection and need an antibiotic.”

B. “If possible, my doctor will need to culture any infections I have to make sure I am taking the correct antibiotics.”

C. “I need to take antibiotics only when my health care provider thinks I have an infection.”

D. “As soon as my infection is gone, I can stop the antibiotic. This way, I’ll avoid becoming resistant to the antibiotic.”

E. “I should never take an antibiotic for more than 10 days. This is what causes resistance.”

15. First-generation cephalosporins are the most effective of this class of antibiotics against:

A. Protozoans.

B. Gram-negative bacteria.

C. Rickettsia.

D. Gram-positive bacteria.

16. Which generation of cephalosporin would be selected to treat complicated, drug-resistant meningitis?

A. Second

B. Third

C. Fourth

D. First

17. The nurse caring for a client with an allergy to cephalosporins would be cautious in implementing an order for an anti-infective agent from which class?

A. Aminoglycosides

B. Fluoroquinolones

C. Sulfonamides

D. Penicillins

18. Which client should be most closely monitored for adverse effects directly related to receiving penicillin G?

A. A client who has osteomyelitis and will need IV medication for several months

B. A client who had a myocardial infarction 2 days ago and now has a fever of 102°F

C. A client who is postop from corneal transplant

D. A client who has diabetes and is on dialysis

19. A client being discharged with a prescription for penicillin also takes probenecid. The nurse explains that probenecid:

A. prevents diarrhea often associated with penicillin.

B. will prevent an allergic response.

C. is a secondary antibiotic.

D. will allow the penicillin to stay in the body longer.

20. Which instruction should take priority in client teaching for any antibiotic therapy?

A. The full course of prescribed drug therapy must be completed.

B. Maintain adequate food intake

C. Maintain an adequate fluid intake

D. Report symptoms of secondary infection, such as vaginal yeast infections

21. The nurse is administering the first dose of ampicillin intramuscularly to a client with a severe infection. In addition to the six rights of medication administration, an important priority nursing action is to:

A. monitor bowel sounds.

B. teach the client about the side effects of the drug.

C. encourage the client to increase fluid intake.

D. monitor the client closely for hypersensitivity with the first dose.

22. The nurse has received an order to give imipenem-cilastatin (Primaxin) intravenously (IV) to a client. Which assessments should alert the nurse to contact the health care provider? Select all that apply.

A. The client is allergic to penicillin.

B. The medication list includes antiseizure medications.

C. The client is an older adult with long-standing diabetes.

D. The urine culture and sensitivity reveals a urinary tract infection (UTI).

E. A wound culture is positive for methicillin-resistant Staphylococcus aureus (MRSA).

23. A client in the emergency department experienced a severe allergic response to penicillin. The client tells the nurse this is the first time she has ever taken this particular drug. Which questions can the nurse ask to determine the reason for the allergic response? Select all that apply.

A. “Have you ever been exposed to mold?”

B. “Do you eat animal products that have been exposed to antibiotics such as penicillin?”

C. “Have you ever had another allergic reaction to a group of antibiotics called cephalosporins?”

D. “Do you have any seasonal allergies?”

E. “Do you have any diseases or are you taking any medications that suppress the immune system?”

24. A female client has been prescribed ampicillin (Principen). What should the nurse emphasize when instructing the client about the medication? Select all that apply.

A. Do not become pregnant while on ampicillin.

B. If taking oral contraceptives, use an alternative form of birth control.

C. Ampicillin should be taken on an empty stomach.

D. Contact the health care provider immediately if persistent diarrhea with fever occurs.

E. Stop taking ampicillin if nausea occurs and report to the health care provider immediately.

25. Prior to discharge of a client on cephalosporin therapy, the nurse discusses potentially significant adverse effects, including: Select all that apply.

A. Nausea.

B. Vomiting.

C. Abdominal pain.

D. Transient shortness of breath

E. Vaginal yeast infection.

26. The nurse, administering an infusion of vancomycin, will observe the client for which symptoms of red man syndrome? Select all that apply.

A. Reddening of the upper body

B. Hypotension

C. Reflex tachycardia

D. Headache

E. Seizure

27. A client with a diagnosis of peptic ulcer disease is prescribed omeprazole (Prilosec) and asks the nurse where in the body this medication will work. The nurse correctly answers:

A. “On the gastric mucus layer.”

B. “On the mucosa of the trachea.”

C. “On the surface of parietal cells.”

D. “On the H2 receptors.”

28. A client who was taking large doses of ibuprofen (Motrin) for over a year developed a peptic ulcer. The client asks the nurse why this occurred. The nurse best answers the client by stating:

A. “Motrin works against your own body’s ulcer defenses.”

B. “It sounds like your stress might have caused your ulcer.”

C. “Taking Motrin cannot cause a peptic ulcer.”

D. “The natural defenses of your large intestine were overwhelmed.”

https://applewriters.com/place-order/

We can do it for you